Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Apr 27, 2014, 3:26 PM EDT. It took effect at Apr 27, 2014, 8:00 PM EDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2014, 3:26 PM EDT (19:26 UTC)
- In effect from
- Apr 27, 2014, 8:00 PM EDT
- Expired
- Apr 29, 2014, 3:17 AM EDT
- In force
- 31 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
703 WHUS73 KGRR 271926 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 326 PM EDT SUN APR 27 2014 LMZ844>849-280330- /O.CON.KGRR.SC.Y.0015.000000T0000Z-140428T0000Z/ /O.UPG.KGRR.GL.A.0003.140428T0000Z-140429T0000Z/ /O.NEW.KGRR.GL.W.0009.140428T0000Z-140429T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 326 PM EDT SUN APR 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...EAST WINDS 20 TO 30 KNOTS THIS EVENING. WINDS THEN INCREASING TO 35 KNOT GALES BY LATE TONIGHT. * WAVES...INCREASING TO 2 TO 4 FEET THIS EVENING...THEN POTENTIALLY OVER 4 FEET FOR TONIGHT AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
160 WHUS73 KGRR 280125 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 925 PM EDT SUN APR 27 2014 LMZ844>849-280930- /O.CON.KGRR.GL.W.0009.000000T0000Z-140429T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 925 PM EDT SUN APR 27 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS...EAST WINDS INCREASING TO 35 KNOT GALES TONIGHT AND CONTINUING THROUGH MONDAY. * WAVES...INCREASING TO 2 TO 4 FEET THIS EVENING...THEN POTENTIALLY OVER 4 FEET FOR TONIGHT AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
683 WHUS73 KGRR 280735 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 335 AM EDT MON APR 28 2014 LMZ844>849-281545- /O.EXT.KGRR.GL.W.0009.000000T0000Z-140429T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 335 AM EDT MON APR 28 2014 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...EAST GALES TO 40 KNOTS INTO TONIGHT BEFORE DIMINISHING. * WAVES...3 TO 5 FEET THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
566 WHUS73 KGRR 281449 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1049 AM EDT MON APR 28 2014 LMZ844>849-282300- /O.CON.KGRR.GL.W.0009.000000T0000Z-140429T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1049 AM EDT MON APR 28 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...EAST GALES TO 40 KNOTS INTO TONIGHT BEFORE DIMINISHING. * WAVES...2 TO 5 FEET THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
941 WHUS73 KGRR 281938 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 338 PM EDT MON APR 28 2014 LMZ844>849-290345- /O.CON.KGRR.GL.W.0009.000000T0000Z-140429T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 338 PM EDT MON APR 28 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...EAST GALES TO 35 KNOTS INTO TONIGHT BEFORE DIMINISHING. * WAVES...2 TO 5 FEET THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
160 WHUS73 KGRR 290050 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 850 PM EDT MON APR 28 2014 LMZ844>849-290900- /O.CON.KGRR.GL.W.0009.000000T0000Z-140429T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 850 PM EDT MON APR 28 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...EAST GALES TO 35 KNOTS INTO TONIGHT BEFORE DIMINISHING. * WAVES...1 TO 3 FEET THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
139 WHUS73 KGRR 290717 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 317 AM EDT TUE APR 29 2014 LMZ844>849-290830- /O.CAN.KGRR.GL.W.0009.000000T0000Z-140429T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 317 AM EDT TUE APR 29 2014 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE GALE WARNING. WINDS HAVE SUBSIDED TO BELOW GALE FORCE. THEREFORE THE GALE WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Apr 27, 3:24 PM EDT, 2 minutes earlier.
Area forecast discussion, Apr 27, 3:24 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 PM EDT SUN APR 27 2014
LATEST UPDATE...
LONG TERM
.SYNOPSIS...
ISSUED AT 241 PM EDT SUN APR 27 2014
A SLOW MOVING LOW PRESSURE SYSTEM LOCATED OVER IN WESTERN KANSAS
WILL TRACK INTO THE GREAT LAKES REGION BY WEDNESDAY. THIS SYSTEM
WILL BRING WITH IT WINDY AND WET WEATHER. THERE COULD EVEN BE A
FEW THUNDERSTORMS. TEMPERATURES WILL MODERATE MONDAY INTO
TUESDAY...BUT THEN COOL BACK DOWN BY THURSDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 241 PM EDT SUN APR 27 2014
THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE WIND GUST
POTENTIAL ON MONDAY ALONG WITH THE TIMING OF THE ARRIVAL OF THE
SHOWERS. OVERALL IT LOOKS LIKE MOST LOCATIONS WILL GUST INTO THE
40 MPH RANGE. THE FORECAST WILL FEATURE A SLOWER ARRIVAL OF THE
RAIN.
12Z RUNS OF THE MODELS SHOW A STRENGTHENING 925 MB JET OVER SW
LOWER MI MONDAY. BY AFTERNOON THIS FEATURE WILL LIKELY BE 50 TO 60
KNOTS. FORECASTED MIXING HEIGHTS SUGGEST THAT WE MAY APPROACH
THIS LEVEL. WITH RAIN MOVING IN...MIXING HEIGHTS WILL LIKELY END
UP LIMITED. HOWEVER WITH SUCH STRONG WINDS SO CLOSE TO THE GROUND
AND THE FACT THAT THE PRECIPITATION WILL BE DELAYED ON MONDAY...IT
LOOKS LIKELY THAT WE WILL SEE GUSTS AROUND 45 KNOTS. THE BETTER
MIXING AND STRONGER WINDS WILL END UP ACROSS WESTERN PARTS OF THE
FORECAST AREA...WHICH IS WHERE I WILL FEATURE A WIND ADVISORY.
THE DRY AIR WILL CONTINUE TO CAUSE THE RAIN TO DRY UP AS IT MOVES
IN FROM THE SOUTHWEST. EVEN 12Z MON LOOKS RATHER DRY FOR MUCH OF
THE REGION. HOWEVER BY 18Z...THE BETTER LIFT AND DEEPER MOISTURE
MOVES IN FROM THE SOUTHWEST. THIS IS WHEN I INCREASE POPS
CONSIDERABLY. SOME OF THE MODELS LIKE THE GFS AND HIGH RES EURO
TRY TO DIMINISH THIS INITIAL BAND OF RAIN AS IT MOVES INTO SW
LOWER MI MON AM. THIS DOES MAKE SOME SENSE. I DON/T THINK THE DRY
AIR WILL HOLD ON ENOUGH TO KEEP NORTHERN LOCATIONS DRY THROUGH THE
LATE AFTERNOON HRS...SO I WILL CONTINUE TO FEATURE HIGHER POPS UP
THERE FOR NOW. OVERALL THOUGH...GIVEN THE IMPACT OF THE DRY
AIR...I DID LOWER QPF VALUES...RIGHT INTO TUE.
FOR MON NIGHT INTO TUE NIGHT...AN INTERESTING SETUP. ELEVATED
INSTABILITY PUSHES IN FROM THE SOUTH MON NIGHT...SO WILL KEEP THE
THUNDER RISK GOING. DIFFERENTIAL THERMAL ADVECTION ALONG WITH SOME
HEATING ON TUE...LEADS TO AN UNSTABLE AIRMASS. LEFT FRONT QUAD OF
AN ULJ ARRIVES TUE EVENING. LOW WBZ IN PLACE. DEPENDING ON THE
TIMING OF ANY CONVECTION PERHAPS A LOW END RISK FOR SVR COULD
DEVELOP.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 324 PM EDT SUN APR 27 2014
EXCELLENT MODEL AGREEMENT THROUGH THE EXTENDED PERIOD AS AN UPPER
LOW MOVES OVER THE GREAT LAKES AND PERSISTS UNTIL IT WEAKENS BY THE
END OF THE WEEK.
WEDNESDAY SHOULD BE THE WARMEST DAY OF THE PERIOD...WITH COLD
ADVECTION LEADING TO RAW/DAMP DAYS FOR THE LATTER PORTION OF THE
WEEK. STILL MAY BE A FEW THUNDERSTORMS WED...THEN WE TRANSITION TO
SPOTTY SHOWERY TYPE PCPN. THE LOW WEAKENS AND BECOMES AN OPEN WAVE
FRIDAY/FRIDAY NIGHT. THIS SHOULD LEAD TO LESS PCPN AND PERHAPS EVEN
A DRY PERIOD INTO SATURDAY/SATURDAY NIGHT. THEN BY SUNDAY A SHORT
WAVE ARRIVES WITHIN THE NORTHWEST FLOW WHICH SHOULD BRING MORE
SHOWERS.
OVERALL A COOL AND WET EXTENDED PERIOD WITH DAYTIME HIGHS MAINLY IN
THE 50S AND LOWS AROUND 40.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 129 PM EDT SUN APR 27 2014
VFR CONDITIONS WITH SOME GUSTY WINDS ARE EXPECTED TO PERSIST
THROUGH DAYBREAK ON MONDAY. THE CONFIDENCE FOR RAIN SHOWERS THIS
EVENING AND OVERNIGHT IS TOO LOW GIVEN THE DRY AIR NEAR THE
SURFACE. MAIN AVIATION IMPACT WILL BE THE WINDS...WHICH RAMP UP
EVEN MORE AFTER SUNRISE ON MONDAY. EASTERLY GUSTS OF 25 KTS
EXPECTED TODAY AND TONIGHT...INCREASING TO 30-40 KTS AFTER 13Z
MONDAY.
RAIN SHOWERS WILL GRADUALLY MOVE IN FROM THE SOUTHWEST AFTER
14Z...IMPACTING ALL SITES EXCEPT PERHAPS LAN BY 18Z. MVFR
CIGS/VSBYS EXPECTED MAINLY AT AZO/BTL GIVEN EARLIER ARRIVAL OF LOW
LEVEL MOISTURE AND RAIN TO THE SOUTHWEST.
A DOWNWARD TREND TO WIDESPREAD MVFR AND POSSIBLY IFR CONDITIONS IS
EXPECTED AFTER 18Z MONDAY DUE TO HEAVIER RAINFALL. THERE IS AN
OUTSIDE CHANCE FOR THUNDER AT THE I-94 TAF SITES MONDAY AFTERNOON
AND EVENING...BUT CONFIDENCE FOR THIS IS NOT HIGH.
&&
.MARINE...
ISSUED AT 241 PM EDT SUN APR 27 2014
UPGRADED THE GALE WATCH TO A WARNING TONIGHT THROUGH MON. BETTER
CONFIDENCE FOR SOME GALE FORCE WINDS ESPECIALLY LATER TONIGHT INTO
MON. KEPT THE SCA GOING THROUGH 00Z THIS EVE. OFFSHORE FLOW WILL
ACT TO KEEP WAVE HEIGHTS LOW THROUGH MON.
&&
.HYDROLOGY...
ISSUED AT 241 PM EDT SUN APR 27 2014
I DOWNPLAYED THE QPF THROUGH TUE. THE DRY AIRMASS CURRENTLY IN
PLACE SHOULD ACT TO DELAY THE ARRIVAL OF THE SHOWERS. MODELS ARE
GENERALLY SHOWING A DIMINISHING TREND TO THE INITIAL BAND OF
SHOWERS DURING THE DAY ON MONDAY. STILL LOOKS LIKE ENOUGH RAIN TO
CAUSE RIVER RISES. ANOTHER BATCH OF RAIN TUE NIGHT INTO WED MAY BE HEAVY.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FROM 8 AM TO 8 PM EDT MONDAY FOR MIZ037>039-
043>045-050-051-056>058-064-065-071-072.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ844>849.
GALE WARNING FROM 8 PM THIS EVENING TO 8 PM EDT MONDAY FOR
LMZ844>849.
&&
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...JK/EBW
AVIATION...JK/EBW
HYDROLOGY...MJS
MARINE...MJSHazardous weather outlook, Apr 27, 4:59 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 459 AM EDT SUN APR 27 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 459 AM EDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FROM MONDAY NIGHT INTO WEDNESDAY. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LMZ844>849-280900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 459 AM EDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE DANGEROUS FOR SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NEAR GALE WINDS AND HIGH WAVES WILL BE DANGEROUS FOR SMALL CRAFT MONDAY INTO EARLY TUESDAY. THE CHANCE OF THUNDERSTORMS MONDAY AFTERNOON INTO TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:35 AM EDT | Gale Watch | GRR | 12 hr | |
| Apr 27, 3:35 AM EDT | Small Craft Advisory | GRR | 16 hr | |
| Apr 27, 3:34 PM EDT | Wind Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.